

Session 6 - Testing, Development, and Preparing Presentation

Overview

During this session, participants will test the game in progress and make their final edits to the game program in their teams. Then, they will contribute to a brainstorming activity to decide the name for the game. Finally, they will be assigned roles for the presentation of the completed game and practice this, including introducing the game, explaining mechanics, providing technical support, and receiving feedback.

Learning Objectives

After completing these workshops, participants will be able to:

- 1. Engage in playtest-feedback-development cycle of game production, in particular:
 - a. Make observations about a game during play
 - b. Articulate ideas for game in development to be improved upon
 - c. Work as a team to implement changes developed in discussion with their peers
- 2. Prepare to present a finished game to outside observers
- 3. Provide technical support of a Taleblazer game during play
- 4. Practice collecting feedback after the game launch

Materials

Games can be played in 'tap to visit' mode if there is no GPS, or without tablets via emulation on the Taleblazer site, but this sacrifices the experience of playing the games on location. **Important note:** Your prototype game developed over the previous sessions should be nearly complete and only require minor interventions from the participants to bring to completion. Major changes to the game's core should not be made at the this time. Think of it like moving from the second draft of a paper to a final copy being submitted to a teacher.

- Taleblazer game design document created during previous sessions (for your reference)
- Computers/laptops with Internet connection
- Taleblazer logins/passwords to be used by the participants (we should keep control of the accounts/passwords so we can edit the code later as needed)
- Game prototype online code ******
- Tablets with GPS for testing
- Projector
- Whiteboard and dry erase markers
- Post-it notes and pens

Time / 90 Minutes / 1 Hour & 30 Minutes

Agenda

The agenda of this workshops should be outlined as follows:

- 1. Introduction & Playtest @ High Point Park (**30 minutes**) 2:00 2:10
- 2. Evaluation of Game Prototype (**5 minutes**) 2:10 2:40
- 3. Decide the Name of the Game (**10 minutes**) 2:40 3:20
- 4. Bug Fixing & Final Game Development (**25 mins**) 3:20 3:30
- 5. Presenting Final Game Developments (**5 minutes**) 2:40 3:20
- 6. Practice Presentation of Completed Game (**10 mins**) 3:20 3:30

The total time resulting from the suggested minute count for each section is approx. **1.5 hours.**

Introduction & Playtest @ High Point Park / 30 Minutes / 2:00 - 2:30

Question of the day: What has been the easiest and hardest parts of developing a game?

For this playtest, break the participants into their Development Teams and assign a tablet to each team. Assign a note-taker for each team who will write down any suggestions to improve the game that they encounter as they play through the game. Make sure participants are clear about the playterster role and the note taker.

Evaluation of Game Prototype / 5 Minutes / 2:30 - 2:35

Immediately after paling the game, discuss what needs to be improved in the game based on the notes that the groups created. Have the **discussion** on location if possible.

Decide the Name of the Game / 10 Minutes / 2:35 - 2:45

Ask possible names for the game from the whole group:

- Allow discussions/debates about the name
- List them on the board
- Show of hands to decide on the name of the game

Bug Fixing & Final Game Development / 25 Minutes / 2:45 - 3:10

Example of assignments to work on game sections are as follows:

Tool/Environment Problem Team (Team Member Names)

- Work on picking environment problems and the tools to fix them
- Select a tool to match the environment problem. (Ex: trash bag fixes litter)
- What tool fixes environmental project 2?

Friendly Agent Team (Team Member Names)

- Select image, names, and descriptions for community helper 1 & 2
- Try to come up with at least two sentences per description

Enemy Agent Team (Team Member Names)

- Add text to describe the actions of the enemy agents.
- Figure out what to say when the evil agent can't steal a tool

Location Team (Team Member Names)

- Work on selecting locations for agents

Presenting Final Game Developments / 5 Minutes / 3:10 - 3:15

Have a representative from each Development Team present their work from this development session, allow a brief question/follow up from other participants.

Practice Presentation of Final Game / 10 Minutes / 3:15 - 3:25

Assign roles for the group members to work on how to present the game on the final day. Roles include:

- Introduce the story
- Explain the game mechanics
- Help participants access and operate the game
- Ask for feedback from the participants
- Write notes about feedback